Wisconsin, 2014

Hail in Wisconsin, May 7, 2014

May 7, 2014 · NWS GRB · 2 events in 2 counties and zones

Thunderstorms developed well to the north of a warm front that pushed northeast from northern Illinois into southwest Wisconsin. The storms passed through central and north central Wisconsin, producing isolated penny to nickel size hail in Wood County and Portage County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms developed well to the north of a warm front that pushed northeast from northern Illinois into southwest Wisconsin. The storms passed through central and north central Wisconsin, producing isolated penny to nickel size hail in Wood County and Portage County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 7, 10:51 AM CST, 9 minutes earlier.

Area forecast discussion, May 7, 10:51 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1151 AM CDT WED MAY 7 2014

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SYNOPSIS...
ISSUED AT 414 AM CDT WED MAY 7 2014

COOL TODAY. MUCH WARMER MOST AREAS TOMORROW. PERIODS OF
THUNDERSTORMS THE NEXT COUPLE DAYS.

LARGE SCALE PATTERN ACRS THE CONUS WAS NEARING A PEAK IN
AMPLITUDE...WITH A DEEP TROF OVER THE INTERMOUNTAIN WEST AND A
RIDGE IN THE GREAT LAKES REGION. A SERIES OF SHRTWVS WL EJECT NEWD
OUT OF THE WRN TROF THE NEXT FEW DAYS...CAUSING THE TROF TO SHIFT
EWD AND THE OVERALL PATTERN WL LOSE SOME AMPLITUDE. IT NOW APPEARS
THAT THE PATTERN WL REAMPLIFY DURING THE LATTER PART OF THE FCST
PERIOD...WITH THE TROF RE-FORMING BACK OVER THE ROCKIES. THAT/S
QUITE A BIT DIFFERENT THAN WHAT MED RANGE MODELS WERE SUGGESTING
24 HOURS AGO...SO NOT SURE WE/VE GOT THE FINAL ANSWER YET.

THIS IS A WET PATTERN...WITH SWLY FLOW ALOFT BRINGING ABUNDANT
GULF MOISTURE NWD INTO THE REGION. THAT WL RESULT IN PERIODS OF
SHOWERS AND THUNDERSTORMS AS SHRTWVS EJECT OUT OF THE WRN TROF AND
TRACK ACRS THE AREA...AND FINALLY AS THE MAIN CYCLONE AND ASSOC
FRONTAL SYSTEMS CROSS THE REGION LATE IN THE WEEK. ADDITIONAL SIG
PCPN IS POSSIBLE AGAIN NEXT WEEK IF THE LARGE SCALE PATTERN
EVOLVES AS NOW FCST. TEMPS WL STILL BE COOL TDA DUE TO CLDS AND
ELY FLOW...THEN SHOULD WARM AS FCST AREA BECOMES SITUATION IN THE
WARM SECTOR OF CYCLONE TRACKING THROUGH THE NRN PLAINS. READINGS
WL PROBABLY SETTLE BACK CLOSE TO NORMAL AFTER THE PASSAGE OF THE
TRAILING COLD FRONT.
&&

.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 414 AM CDT WED MAY 7 2014

THE OVERALL FCST IS PRETTY SIMPLE. COOL WITH SCT SHRA/TSRA TDA
AND TNGT AS WARM FRONT APPROACHES FM THE S...THEN WARMER TOMORROW
AS WE START TO GET INTO THE WARM SECTOR. MORE WIDESPREAD SHRA/TSRA
ARE LIKELY THU INTO THU NGT AS THE COLD FRONT APPROACHES. BUT
ADDING MUCH INFORMATION ABOUT THE EXACT TIMING/LCN OF PCPN IS
DIFFICULT. SO THE CONFIDENCE IN FCST DETAILS IS VERY LOW.

A CLUSTER OF TSRA IS MOVG THROUGH E-C WI ATTM. ATM IS FAVORABLE
FOR SOME HAIL WITH THE STRONGER CELLS...BUT MAINLY SMALL HAIL IS
EXPECTED. HAVE SEEN NOTHING YET SUGGESTING WE/VE BEEN CLOSE TO
GETTING SVR HAIL IN THE FCST AREA...AND EXPECT THAT WE/LL CONT
WITH SUB-SVR HAIL POTENTIAL UNTIL THE CLUSTER EXITS TO THE E.
MODELS EACH SEEMED TO OFFER A DIFFERENT IDEA ON WHEN/WHERE PCPN
WOULD OCCUR ONCE THE FIRST BATCH DEPARTS. IT SEEMS LIKE THERE
SHOULD BE A LULL IN THE PCPN CHCS THIS AFTN. TRENDED POPS THAT
WAY...BUT TOUGH TO GO TOTALLY DRY WITH LOW-LEVEL ISENT LIFT
OCCURRING OVER FRONTAL BOUNDARY TO OUR SOUTH AND WITH VERY STEEP
MIDDLE LEVEL LAPSE RATES ACRS THE AREA.

WILL PROBABLY GET AN UPTICK IN THE PCPN OVERNIGHT. THIS TIME THE N
SEEMS THE MOST LIKELY AREA. WILL HAVE MORE MOISTURE IN PLACE BY
THEN. THE COMBINATION OF SHEAR AND INSTABILITY COULD BE SUFFICIENT
FOR A LOW-END SVR HAIL THREAT. WL MENTION IN THE HWO.

PCPN CHCS ACRS THE AREA WL BEGIN INCREASING FM W-E THU AS THE MAIN
CYCLONE HEADS TOWARD WRN MN THU. WL START WITH CHC POPS AND INCR FM
W-E DURING THE DAY. BUT DON/T WANT TO GET TOO CARRIED AWAY AS THE
MAIN DYANMICS WL REMAIN TO OUR W THROUGH 00Z FRI. SPC DAY 2
CONVECTIVE OUTLOOK BRINGS SIG SVR THREAT INTO THE WRN PART OF THE
FCST AREA...BUT THAT WOULD PROBABLY BE VERY LATE IN THE DAY AND
INTO THE EVENING.

TEMP FCST NO BARGAIN EITHER. HELD TEMPS DOWN TDA DUE TO CLDS AND
ELY FLOW. BUT WITH FCST NOW FOR LESS PCPN THAN EXPECTED
YDA...THERE COULD BE SOME BREAKS IN THE CLDS. AND ENHANCED MIXING
DUE TO A LITTLE SUN COULD BRING TEMPS UP PRETTY FAST AWAY FM THE
LAKE AS TEMPS ALOFT WL BE WARMING CONSIDERABLY. WARM FRONT WL
PROBABLY LIFT INTO THE SW PART OF THE AREA BY LATE TNGT. SO TEMPS
WON/T FALL FAR AND MAY EVEN RISE SOME...ESP ACRS THE SRN PART OF
THE FCST AREA. TEMPS THU WL DEPEND ON THE LCN OF THE WARM FRONT
AND ANY CONVECTION WITH IT. SOME OF THE HIGH RESOLUTION MODELS
HAVE GOTTEN A LITTLE WEAK-KNEED WHEN IT COMES TO LIFTG THE FRONT
ALL THE WAY THROUGH THE AREA. LEFT TEMPS IN THE NE PART OF THE
FCST AREA A LITTLE LOW TO GUARD SOMEWHAT AGAINST THE FRONT GETTING
STUCK OVER NERN WI AS THAT IS A FREQUENT OCCURRENCE IN THE SPRING.
ON THE FLIP SIDE...THE FCST MAXES WE/VE GOT GOING S OF THE FRONT
MAY NOT BE WARM ENOUGH. RAISED THEM SOME...BUT WOULDN/T BE
SURPRISED IF A FURTHER BUMP-UP ENDS UP BEING NEEDED. PEOPLE NEAR
THE LAKESHORE...ON THE OTHER HAND...WL PROBABLY WONDER WHERE THE
WARM AIR WENT AS SLY FLOW UP THE LENGTH OF COLD LAKE MICHIGAN WL
PROBABLY LIMIT THEM TO THE 40S. THERE COULD ALSO BE SOME DENSE FOG
LAKESIDE AS HIGHER DWPTS ARRIVE OVER THE LAKE.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 414 AM CDT WED MAY 7 2014

THE MAIN FORECAST CONCERN IS THE ONGOING CONVECTION AT THE START
OF THE PERIOD. 03Z SREF MEAN DEW POINTS WERE INTO THE 60S ACROSS
ALL BUT THE LAKESHORE. MEAN MUCAPE VALUES WERE IN THE
1000-2000J/KG RANGE AND MEAN EFFECT SHEAR WAS 30-40KTS IN MOST
LOCATIONS. NOT SURPRISING TO SEE THAT SPC HAD SLIGHT RISK OVER ALL
BUT THE FAR EASTERN PART OF THE FORECAST AREA FOR DAY 2...12Z
THURSDAY THROUGH 12Z FRIDAY. MUCAPE AND SHEAR VALUES WERE FORECAST
TO QUICKLY FALL OFF AFTER 00Z FRIDAY...BUT THUNDERSTORMS ARE
LIKELY TO CONTINUE UNTIL THE COLD FRONT PASSES. THE FRONT SHOULD
MAKE IT ACROSS THE STATE LATE THURSDAY NIGHT/EARLY FRIDAY
MORNING...BUT A MID LEVEL TROUGH MOVING THROUGH THE AREA WILL KEEP
A CHANCE FOR SHOWERS THROUGH AT LEAST FRIDAY MORNING. DRIER AIR
LATER IN THE DAY ON FRIDAY AND ON SATURDAY SHOULD RESULT IN DRY
CONDITIONS FOR THE EARLY PART OF THE WEEKEND. AFTER THAT...ANOTHER
MID LEVEL TROUGH BRINGS RAIN CHANCES BACK STARTING SATURDAY NIGHT.
MEDIUM RANGE MODELS START TO DIVERGE NEXT WEEK SO FORECAST
CONFIDENCE DECREASES CONSIDERABLY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1150 AM CDT WED MAY 7 2014

A STRONG WARM FRONT WILL BE LIFTING NORTHWARD ACROSS THE WESTERN
GREAT LAKES AND INTO CENTRAL WISCONSIN BY THE END OF THE TAF
PERIOD.  NORTH OF THE WARM FRONT...PERIODS OF SHOWERS AND
THUNDERSTORMS ARE LIKELY...BUT TIMING THESE PERIODS REMAINS VERY
DIFFICULT.  THE ROUND MOVING ACROSS NORTHEAST WISCONSIN CURRENTLY
WILL EXIT OVER THE NEXT HOUR OR TWO...THEN COULD SEE A SEVERAL HOUR
BREAK INTO EARLY THIS EVENING.  TOUGH TO RULE OUT A POP UP
STORM...BUT COVERAGE IS EXPECTED TO BE ISOLATED UNTIL THE EVENING.
THEN THE FOCUS WILL LOOK TOWARD FAR NORTHERN WISCONSIN TONIGHT...BUT
STORMS COULD TURN SOUTHEAST INTO CENTRAL PARTS OF THE STATE TOO.
REDEVELOPMENT OF THUNDERSTORMS IS POSSIBLE BY MID TO LATE EVENING.
ANOTHER ROUND OF STORMS COULD ALSO ARRIVE TOMORROW MORNING.  WITH
THE APPROACHING WARM FRONT...EXPECT CIGS AND VSBYS TO FALL TONIGHT
INTO THURSDAY MORNING.
&&

.MARINE...
ISSUED AT 414 AM CDT WED MAY 7 2014

LIKELY TO EVENTUALLY GET DENSE FOG OVER THE WATER...BUT HARD TO
FIGURE OUT EXACTLY WHEN IT WL BEGIN. BEST GUESS AT THIS POINT IS
THU AFTN...WHEN THE HIGHER DWPTS ARRIVE. STARTED WITH SOME MENTION
OF FOG IN THE GRIDS OVER THE LAKE THIS AFTN...THEN EXPANDED IT WWD
AND HIT IT HARDER WITH TIME.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......MPC
MARINE.........SKOWRONSKI
Hazardous weather outlook, May 7, 4:46 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
546 AM CDT WED MAY 7 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
546 AM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
AT TIMES TODAY AND TONIGHT. ATMOSPHERIC CONDITIONS WILL BE VERY
FAVORABLE FOR SMALL HAIL WITH THE STORMS. CONDITIONS WILL BE SUCH
THAT LOW-END SEVERE HAIL...AROUND 1 INCH IN DIAMETER...WILL BE
POSSIBLE...MAINLY TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND THURSDAY NIGHT.
CONDITIONS ARE EXPECTED TO BECOME MORE FAVORABLE FOR SOME OF THE
STORMS TO BECOME SEVERE. CURRENTLY...THE GREATEST RISK OF SEVERE
WEATHER APPEARS TO BE OVER CENTRAL AND NORTH-CENTRAL WISCONSIN
LATE THURSDAY AND THURSDAY EVENING. BE SURE TO MONITOR LATER
FORECASTS FOR UPDATED INFORMATION ON THE SPECIFICS OF THE SEVERE
WEATHER THREAT. HEAVY RAINFALL IS ALSO POSSIBLE DURING THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TONIGHT
DUE TO THE MARGINAL NATURE OF THE SEVERE THREAT. HOWEVER...ANY
OCCURRENCES OF HAIL SHOULD BE REPORTED TO THE NATIONAL WEATHER
SERVICE IN GREEN BAY. SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY
AFTERNOON AND EVENING.

LMZ521-522-541>543-081100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
546 AM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS
COULD PRODUCE HAIL. PATCHY FOG WILL PROBABLY DEVELOP OVER THE LAKE
THIS AFTERNOON OR THIS EVENING...THEN BECOME MORE WIDESPREAD AND
EXPAND OVER THE NORTHERN BAY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY AND THURSDAY
NIGHT. SOME OF THE STORMS COULD BE SEVERE.

DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.

SKOWRONSKI/MG

In the hours before

Local storm report, May 7, 8:47 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
947 AM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             MARSHFIELD              44.66N 90.16W
05/07/2014  M0.25 INCH       WOOD               WI   PUBLIC

&&

SAC
Local storm report, May 7, 9:20 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             PITTSVILLE              44.45N 90.13W
05/07/2014  M0.25 INCH       WOOD               WI   TRAINED SPOTTER

1020 AM     HAIL             ROTHSCHILD              44.88N 89.61W
05/07/2014  M0.25 INCH       MARATHON           WI   NWS EMPLOYEE

&&

SAC
Special weather statement, May 7, 10:08 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1108 AM CDT WED MAY 7 2014

WIZ036-037-045-048-049-071700-
CALUMET-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-
1108 AM CDT WED MAY 7 2014

...LINE OF STRONG THUNDERSTORMS HEADED TOWARD EAST-CENTRAL WISCONSIN...

AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF
WAUTOMA TO 21 MILES SOUTHWEST OF OSHKOSH TO 47 MILES SOUTH OF
OSHKOSH...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SILVER LAKE...        WAUTOMA...            SPRING LAKE...
  RUSH LAKE...          REDGRANITE...         PICKETT...
  MOUNT MORRIS...       AURORAVILLE...        WILD ROSE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AK
Special weather statement, May 7, 10:18 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 AM CDT WED MAY 7 2014

WIZ011-013-019>021-031-035>038-074-071715-
FOREST-LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-OUTAGAMIE-PORTAGE-SHAWANO-SOUTHERN OCONTO COUNTY-WAUPACA-WOOD-
1118 AM CDT WED MAY 7 2014

...GUSTY WINDS BEHIND THUNDERSTORMS ACROSS CENTRAL WISCONSIN...

AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES NORTHWEST
OF SHAWANO TO 24 MILES WEST OF SHAWANO TO 15 MILES NORTHWEST OF
WAUPACA TO 39 MILES WEST OF WAUPACA...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  AMHERST JUNCTION...   TILLEDA...            PEARSON...
  ELTON...              PICKEREL...           NEOPIT...
  KEENE...              BIG FALLS...          AMHERST...
  MIDDLE VILLAGE...     WHITE LAKE...         MARION...
  LYNDHURST...          LILY...               LEOPOLIS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AK
Local storm report, May 7, 10:38 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1138 AM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     HAIL             HORTONVILLE             44.33N 88.63W
05/07/2014  M0.25 INCH       OUTAGAMIE          WI   PUBLIC

&&

SAC
Special weather statement, May 7, 10:59 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1159 AM CDT WED MAY 7 2014

WIZ022-039-040-050-073-074-071745-
BROWN-DOOR-KEWAUNEE-MANITOWOC-SOUTHERN MARINETTE COUNTY-SOUTHERN
OCONTO COUNTY-
1159 AM CDT WED MAY 7 2014

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN WISCONSIN...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
MARINETTE TO 5 MILES NORTHWEST OF GREEN BAY TO 22 MILES SOUTHWEST OF
MANITOWOC...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  OCONTO AND CLEVELAND BY 1205 PM CDT...
  DENMARK BY 1210 PM CDT...
  MANITOWOC BY 1215 PM CDT...
  MARINETTE AND LUXEMBURG BY 1220 PM CDT...
  TWO CREEKS BY 1225 PM CDT...
  STURGEON BAY BY 1235 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AK

The radar

The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 16:59 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Wood

When
May 7, 11:00 AM CST
Where
Wood County, 0.28 mi NNE of Wisconsin Rapids
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.384, -89.817

Thunderstorms produced penny size hail in Wisconsin Rapids.

Hail, Portage

When
May 7, 12:40 PM CST
Where
Portage County, 0.61 mi SSE of Park Ridge
Measured
0.88 in hail
Reported by
Public
Coordinates
44.512, -89.564

Thunderstorms produced nickel size hail at the intersection of Michigan Avenue and Patch Street in Stevens Point.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517212, 517208.